MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: diagnostic lap and washout.Event description: we are contacting on behalf of the gynaecology team at [hospital name] to alert you to a distressing incident where part of your cannula (kii sleeve - cfs22, lot 1524049) broke during our laparoscopic procedure and small fragment remained in the abdomen of a patient.We were unable to locate this despite significant efforts.We would like you to be aware for your own investigations and quality assurance.Patient status: no patient injury or illness reported.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs of the event unit were provided, confirming the complainant¿s experience of a fragmented cannula tip.Based on the event description and similar events, it is likely that the cannula tip fragmentation was due to the cannula tip coming into contact with an object or instrument and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fragmentation due to material abnormality.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: diagnostic lap and washout.Event description: we are contacting on behalf of the gynaecology team at [hospital name] to alert you to a distressing incident where part of your cannula (kii sleeve - cfs22, lot 1524049) broke during our laparoscopic procedure and small fragment remained in the abdomen of a patient.We were unable to locate this despite significant efforts.We would like you to be aware for your own investigations and quality assurance.Additional information received from an applied medical representative via email on 03jan24: the surgeon had replied to the tm with the following answers.Event date, procedure, patient status tab updated accordingly.There was no patient injury and the patient was discharged the next day.The break occurred at the tip of the trocar.The trocar was typically rotate, unable to confirm direction of rotation.Comment passed that surgeon sometime finds it challenging to insert.No previous surgeries recalled at the same site, none abdominal.No robot was not for the procedure.The obturator was already removed at the time of incident.The device will be returned as it was disposed of following procedure.When inserting the secondary port, the surgeon does not push down, rather across and aims the ¿sharp end¿ at the end of the primary port that is already inserted.She acknowledged that this could have contributed to the incident we have here.Intervention: we were unable to locate this despite significant efforts.Patient status: no patient injury or illness reported.

Brand Name
KII SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21093297
Report Number2027111-2025-00310
Device Sequence Number18434697
Product Code GCJ
UDI-Device Identifier00607915117740
UDI-Public(01)00607915117740
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFS22
Device Catalogue Number101472330
Device Lot Number1524049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown